Radiating solitary waves of a model evolution equation in fluids of finite depth

T. S. Yang, T. R. Akylas

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

The evolution equation proposed by Kubota et al. [J. Hydronautics 12 (1978) 157-165] and Joseph [J. Phys. A 10 (1977) 225-227] for long waves in stratified fluids of finite depth is considered. Under a small third-order-derivative dispersive perturbation, solitary-wave solutions to this model equation become weakly nonlocal - they develop oscillatory tails of infinite extent and exponentially small amplitude. Here, these tails are calculated asymptotically following a perturbation procedure in the wavenumber domain.

Original languageEnglish
Pages (from-to)418-425
Number of pages8
JournalPhysica D: Nonlinear Phenomena
Volume82
Issue number4
DOIs
Publication statusPublished - 1995 May 1

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Radiating solitary waves of a model evolution equation in fluids of finite depth'. Together they form a unique fingerprint.

Cite this